Alert archive / Nebraska / Flash Flood Warnings in 2019

Flash Flood Warning 9, NWS North Platte, NE

June 17, 20194 counties in Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 17, 2019, 9:25 PM MDT for 4 counties in Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2019, 9:25 PM MDT (03:25 UTC)
Expired
Jun 18, 2019, 12:30 AM MDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

899 
WGUS53 KLBF 180325
FFWLBF
NEC029-085-111-135-180630-
/O.NEW.KLBF.FF.W.0009.190618T0325Z-190618T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
1025 PM CDT Mon Jun 17 2019

The National Weather Service in North Platte has issued a

* Flash Flood Warning for...
  Perkins County in southwestern Nebraska...
  Northern Chase County in southwestern Nebraska...
  Southwestern Lincoln County in southwestern Nebraska...
  Northwestern Hayes County in southwestern Nebraska...

* Until 130 AM CDT/1230 AM MDT/.

* At 1023 PM CDT/923 PM MDT/, Doppler radar indicated thunderstorms
  producing heavy rain across the warned area. Up to three inches of
  rain have already fallen. Flash flooding may already be occurring.

* Some locations that will experience flooding include...
  Grant, Wallace, Madrid, Venango, Elsie, Dickens, Grainton, Wild
  Horse Spring and Brandon.

Additional rainfall amounts of an inch to inch and a half are 
possible in the warned area.

This includes Highway 61 between mile markers 50 and 78.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 4067 10205 4094 10206 4094 10205 4100 10205
      4100 10095 4060 10094

$$

JWS
2 follow-up statements
160 
WGUS73 KLBF 180552
FFSLBF

Flash Flood Statement
National Weather Service North Platte NE
1252 AM CDT Tue Jun 18 2019

NEC029-085-111-135-180630-
/O.CON.KLBF.FF.W.0009.000000T0000Z-190618T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perkins NE-Chase NE-Lincoln NE-Hayes NE-
1252 AM CDT Tue Jun 18 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT/1230 AM
MDT/ FOR PERKINS...NORTHERN CHASE...SOUTHWESTERN LINCOLN AND
NORTHWESTERN HAYES COUNTIES...

At 1249 AM CDT/1149 PM MDT/, Doppler radar indicated light to 
moderate rain across the warned area. Up to four inches of rain 
has fallen. The heavy rain which caused flash flooding has ended.

Some locations that will experience flooding include...
Grant, Wallace, Madrid, Venango, Elsie, Dickens, Grainton, Wild Horse
Spring and Brandon.

Additional rainfall one quarter inch is possible in the warned area.

This includes Highway 61 between mile markers 50 and 78.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 4067 10205 4094 10206 4094 10205 4100 10205
      4100 10095 4060 10094

$$

CDC
907 
WGUS73 KLBF 180625
FFSLBF

Flash Flood Statement
National Weather Service North Platte NE
125 AM CDT Tue Jun 18 2019

NEC029-085-111-135-180634-
/O.EXP.KLBF.FF.W.0009.000000T0000Z-190618T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perkins NE-Chase NE-Lincoln NE-Hayes NE-
125 AM CDT Tue Jun 18 2019

...THE FLASH FLOOD WARNING FOR PERKINS...NORTHERN CHASE...
SOUTHWESTERN LINCOLN AND NORTHWESTERN HAYES COUNTIES WILL EXPIRE AT
130 AM CDT/1230 AM MDT/...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4067 10205 4094 10206 4094 10205 4100 10205
      4100 10095 4060 10094

$$

CDC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 5:25 PM MDT, 4 hours earlier.

Area forecast discussion, Jun 17, 5:25 PM MDT, 4 hours before
Area Forecast Discussion
National Weather Service North Platte NE
625 PM CDT Mon Jun 17 2019

.SHORT TERM...(This evening through Tuesday night)
Issued at 253 PM CDT Mon Jun 17 2019

A cluster of thunderstorms across northern Cherry County this
afternoon with a cold front extending west to east from central
Cherry County through Central Holt County. The thunderstorms
should develop a cold pool and reinforce the cold front as it
sags southward this evening. Deep layer shear up to 30 kts will
be supportive of a few strong to briefly sever storms this evening
across the area, as the main threat becomes heavy rainfall
overnight.

All models show an upper level low pressure circulation in
northeast Colorado early this evening lifting northeast across
southwest Nebraska late tonight and into central Nebraska Tuesday
morning. This will enhance the potential for heavy rainfall
across southwest into central Nebraska through early afternoon
Tuesday. Rainfall amounts of 1 to 2 inches are possible with
locally higher amounts. The Flood Watch now includes Grant,
Hooker, Arthur, Garfield and Wheeler Counties in addition to
counties in southwest and central Nebraska. The low will move to
the east and southeast Tuesday afternoon and evening with
decreasing chances for rainfall. The widespread rainfall and
overcast skies will bring cooler highs from 65 to 70. Winds will
be light easterly.

For Tuesday night, northwest flow aloft and a fairly moist
atmosphere will keep a 30-40 percent chance for showers and a few
thunderstorms in the evening, with decreasing chances overnight.
Lows will be in the lower 50s.

.LONG TERM...(Wednesday through Monday)
Issued at 253 PM CDT Mon Jun 17 2019

On Wednesday, Isolated strong to possible severe storms are
possible along and behind a leeside trough as winds aloft
increase. Timing favors the afternoon and early evening hours.
Highs to range from the low to mid 70s central and east, to near
80 in the west.

Dry conditions expected Thursday in a post frontal airmass. The
weather pattern will turn active gain Thursday night Through
Sunday as an upper trough across the Northwestern U.S. moves
across the Northern and Central Plains Saturday and Sunday. There
will be the potential for strong to severe storms at times, along
with heavy rainfall possible. Highs from the upper 70s to low 80s
Thursday cool back to 70 to 75 by Saturday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 625 PM CDT Mon Jun 17 2019

Coverage of thunderstorms will be the forecast challenge over the
next 24 hrs. Greatest concentration of storms will be in the
southern half of the forecast area tonight. Some fog will also be
possible toward morning though confidence in any particular
location is low.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Tuesday afternoon for NEZ023>029-035>038-
057>059-069>071.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...JWS
Hazardous weather outlook, Jun 17, 2:27 PM MDT, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
327 PM CDT Mon Jun 17 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-182030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
327 PM CDT Mon Jun 17 2019 /227 PM MDT Mon Jun 17 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Showers and thunderstorms will become widespread this evening and
continue through the night, particularly across parts of southwest
and north central Nebraska. Some storms may be severe through the
evening with large hail and strong winds being the primary
threats. All thunderstorms will be capable of producing torrential
rainfall with rates of one inch per hour or greater, along with
frequent lightning. A Flood Watch is in effect for most of
southwest Nebraska and the central Sandhills.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Continued slow-moving thunderstorms will present a heavy rainfall
threat, especially for areas east of Highway 83.

Nearly daily thunderstorm chances exist for Wednesday through
Sunday. Stay tuned to later forecasts regarding severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening. Hail, wind, and
flooding or rainfall reports are appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

DS

In the hours before

Special weather statement, Jun 17, 5:30 PM MDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
530 PM MDT Mon Jun 17 2019

NEZ057-058-180015-
Perkins NE-Keith NE-
530 PM MDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS AND
SOUTHWESTERN KEITH COUNTIES UNTIL 615 PM MDT...

At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near
Big Springs, moving east at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Brule and Megeath.

This includes Interstate 80 in Nebraska between mile markers 109 and
118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4111 10205 4113 10189 4094 10179 4092 10205
TIME...MOT...LOC 2330Z 257DEG 7KT 4104 10201

JWS
Local storm report, Jun 17, 5:47 PM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             1 E WALLACE             40.84N 101.14W
06/17/2019  E1.00 INCH       LINCOLN            NE   PUBLIC

&&

THORNE
Special weather statement, Jun 17, 5:51 PM MDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
651 PM CDT Mon Jun 17 2019

NEZ059-180015-
Lincoln NE-
651 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN COUNTY UNTIL
715 PM CDT...

At 650 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hershey, or 12 miles southwest of North Platte, moving
east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central
Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4101 10112 4113 10102 4110 10078 4093 10086
TIME...MOT...LOC 2350Z 273DEG 11KT 4105 10098

Snively
Local storm report, Jun 17, 5:52 PM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             12 W IMPERIAL           40.52N 101.87W
06/17/2019  E1.00 INCH       CHASE              NE   PUBLIC

            MOSTLY PEA TO DIME SIZE HAIL WITH A HANDFUL OF QUARTER
            INCH HAIL.

&&

THORNE
Local storm report, Jun 17, 6:04 PM MDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             1 E WALLACE             40.84N 101.14W
06/17/2019  E1.00 INCH       LINCOLN            NE   PUBLIC

&&

THORNE
Local storm report, Jun 17, 8:39 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HEAVY RAIN       2 W WALLACE             40.84N 101.20W
06/17/2019  M1.90 INCH       LINCOLN            NE   PUBLIC

            1.90 INCHES OF RAIN SO FAR

&&

JSTOPPKO

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:13 PM MDTAreal Flood AdvisoryLBFKeith, Perkins3 hr
Jun 17, 6:23 PM MDTAreal Flood AdvisoryLBFCuster112 min
Jun 17, 7:08 PM MDTFlash Flood WarningLBFLincoln, Perkins3 hr
Jun 17, 7:22 PM MDTAreal Flood AdvisoryLBFLincoln3 hr

Nearby

Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.